Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 134, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 16, 2016, 10:17 AM CDT for Calcasieu Parish, Louisiana. It took effect at Sep 17, 2016, 1:00 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 10:17 AM CDT (15:17 UTC)
- In effect from
- Sep 17, 2016, 1:00 AM CDT
- Expired
- Sep 17, 2016, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
325 WGUS44 KLCH 161517 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1017 AM CDT FRI SEP 16 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-170517- /O.NEW.KLCH.FL.W.0134.160917T0600Z-160917T1800Z/ /LCHL1.1.ER.160917T0600Z.160917T0600Z.160917T0600Z.NO/ 1017 AM CDT FRI SEP 16 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * from late tonight to Saturday afternoon...or until the warning is cancelled. * At 9:00 AM Friday the stage was 3.8 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage after midnight tomorrow. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
2 follow-up statements
248 WGUS84 KLCH 170107 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 807 PM CDT FRI SEP 16 2016 ...The flood warning continues for the following rivers in Louisiana... Calcasieu River At Old Town Bay Calcasieu River Near Salt Water Barrier LAC019-171507- /O.CON.KLCH.FL.W.0122.000000T0000Z-160919T0600Z/ /OTBL1.1.WT.160814T0400Z.160822T1400Z.160918T0600Z.NO/ 807 PM CDT FRI SEP 16 2016 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until late Sunday night...or until the warning is cancelled. * At 5:00 AM Friday the stage was 3.8 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will approach flood stage during the day Saturday. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-171506- /O.CON.KLCH.FL.W.0134.160917T0600Z-160917T1800Z/ /LCHL1.1.ER.160917T0600Z.160917T0600Z.160917T0600Z.NO/ 807 PM CDT FRI SEP 16 2016 The Flood Warning continues for The Calcasieu River Near Salt Water Barrier. * from late tonight to Saturday afternoon...or until the warning is cancelled. * At 7:00 PM Friday the stage was 3.7 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage early Saturday morning. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
994 WGUS84 KLCH 171510 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1010 AM CDT SAT SEP 17 2016 ...The flood warning is cancelled for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier ...The flood warning continues for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-180510- /O.EXT.KLCH.FL.W.0122.000000T0000Z-160923T0600Z/ /OTBL1.1.WT.160814T0400Z.160822T1400Z.160922T0600Z.NO/ 1010 AM CDT SAT SEP 17 2016 ...Flood Warning extended until late Thursday night...The Flood Warning continues for The Calcasieu River At Old Town Bay. * until late Thursday night...or until the warning is cancelled. * At 5:00 AM Saturday the stage was 3.8 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage this evening. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-171540- /O.CAN.KLCH.FL.W.0134.000000T0000Z-160917T1800Z/ /LCHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1010 AM CDT SAT SEP 17 2016 The Flood Warning is cancelled for The Calcasieu River Near Salt Water Barrier. * At 9:00 AM Saturday the stage was 3.7 feet. * Flood stage is 4.0 feet. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 16, 9:20 AM CDT, 57 minutes earlier.
Area forecast discussion, Sep 16, 9:20 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 920 AM CDT FRI SEP 16 2016 .UPDATE...Scattered showers and storms are moving into the coastal zones as forecast and this activity will continue to spread inland through the day as an area of disturbed weather moves toward the coast. This is in line with the previous forecast and no changes are needed at the current time. && .PREV DISCUSSION... /issued 735 AM CDT FRI SEP 16 2016/ Discussion... For the 12Z Taf Issuance. Aviation... LIFR conditions at LCH and LFT should end later this morning. Otherwise...VFR expected remainder of sites with VCTS in TAF's beginning around 16Z and continuing into the afternoon. Most of afternoon activity will dissipate by 02Z. Expect another quiet night tonight and then a better chance of rain for Saturday after the 12Z forecast package time. SYNOPSIS... Inverted trough axis is located roughly from just off the lower Texas coast to just inland the Louisiana coast according the latest water vapor imagery and upper air analysis. Latest moisture analysis from upper air soundings at 16/00Z and GPS-MET data at 16/07Z...shows Precipitable Water values over the forecast area between 2.1 and 2.2 inches (around 150 percent of norm) and Mean RH over 75 percent. Meanwhile...GPS-MET data from site over the Gulf of Mexico beyond 60 miles offshore the South Central Louisiana coast has PWAT value near 2.4 inches. With the moisture increase...nocturnal shower activity has increased...although a majority of the activity is staying offshore and weakening as it moves inland. Rua DISCUSSION... Looks like a decent chance for widespread shower activity and a few storms today into Saturday, as inverted trough axis continues to move to the west-northwest, providing deep southeast flow over the forecast area, and keeping tropical like moisture in place, with PWAT values progged to be over 2.25 and near 2.40 inches, and Mean RH around 80 percent. With southeast flow, activity will develop near the coast through the morning hours, and spread inland with daytime heating from late morning and throughout the afternoon. Activity will diminish in the evening hours, then re- develop overnight offshore, then push inland early Saturday. With the high moisture content in place, some locally torrential downpours will be possible producing locally heavy rainfall. Upper level ridging will try to build eastward out of Texas on Sunday. However, still see enough high moisture content hanging around for scattered daytime showers and thunderstorms. Extended guidance coming into better agreement for next week...as northern stream upper level trough moves to the east coast by Monday, with an upper level ridge building into the region from Texas and strengthening behind it. This should provide the forecast area with a deeper northerly flow, and thus more continental air, providing a significant reduction in rain chances and less humid conditions through mid week. Rua MARINE... Inverted trough axis across the western Gulf of Mexico providing moderate southeast winds, and elevated tides (around a foot above predicted levels.) These moderate southeast winds are expected to decrease later today as inverted trough continues to move off to the west-northwest and gradient begins to relax. This will also allow elevated tide levels to also lower to closer to predicted levels. Mainly light onshore winds are then expected for the remainder of the weekend. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 90 73 88 73 / 50 30 50 20 LCH 89 75 88 75 / 60 30 60 30 LFT 89 75 89 75 / 60 30 60 30 BPT 89 76 89 75 / 60 40 60 30 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...05
Hazardous weather outlook, Sep 16, 4:11 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 AM CDT FRI SEP 16 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 171115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 411 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE MORNING HOURS AND BECOME WIDESPREAD IN THE AFTERNOON. WITH ABUNDANT AMOUNTS OF GULF MOISTURE OVER THE REGION...SOME OF THE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS...WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH MOISTURE VALUES AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO BRING HIGH RAIN CHANCES FOR SATURDAY INTO SUNDAY. THE STORMS WILL BRING A POSSIBILITY OF LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-171115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 411 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTHEASTERLY FLOW ASSOCIATED WITH A SURFACE TROUGH OF LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL BRING ELEVATED TIDE LEVELS...RUNNING AROUND 1 FOOT ABOVE PREDICTED LEVELS THROUGH THE FRIDAY MORNING HOURS. THE GRADIENT WILL RELAX LATER IN THE DAY...AND THUS THE TIDE LEVELS WILL RETURN TO CLOSE TO PREDICTED VALUES BY TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED WITH LOCALLY HIGHER WINDS AND SEAS...ALONG WITH OCCASIONAL CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL DISTURBANCE WILL BRING A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS FROM SATURDAY INTO SUNDAY. THE STORMS WILL BRING LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:49 PM CDT | Areal Flood Advisory | LCH | Saint Martin, St. Mary | 116 min |
| Sep 16, 5:29 PM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 2 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.